Alert archive / Mississippi / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 300, NWS Jackson, MS

July 9, 2016Carroll County, Leflore County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Jul 9, 2016, 3:31 PM CDT for Carroll County, Leflore County, Mississippi. It was in force for 35 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 9, 2016, 3:31 PM CDT (20:31 UTC)
Expired
Jul 9, 2016, 4:06 PM CDT
In force
35 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Carroll County, MS, Leflore County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 128 km from the middle of the area, began a volume at 20:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 9, 3:55 PM CDTTSTM WND DMG4 Se North Carrollton, MSTREE DOWN ACROSS HWY 35.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 24 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 8.5 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2016-07-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2150 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2016-07-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -40 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2150 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
776 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
-40 m²/s²
0-3 km storm-relative helicity
-4 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

863 
WUUS54 KJAN 092031
SVRJAN
MSC015-083-092130-
/O.NEW.KJAN.SV.W.0300.160709T2031Z-160709T2130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
331 PM CDT SAT JUL 9 2016

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL CARROLL COUNTY IN NORTH CENTRAL MISSISSIPPI...
  SOUTHEASTERN LEFLORE COUNTY IN NORTH CENTRAL MISSISSIPPI...

* UNTIL 430 PM CDT

* AT 330 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM NORTH CARROLLTON TO NEAR GREENWOOD...MOVING
  SOUTHEAST AT 15 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* SEVERE THUNDERSTORMS WILL BE NEAR...
  NORTH CARROLLTON AND MALMAISON AROUND 335 PM CDT. 
  SEVEN PINES AROUND 410 PM CDT. 
  COILA AROUND 425 PM CDT. 
  BLACK HAWK AROUND 430 PM CDT. 

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
CARROLLTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 3347 8979 3342 8978 3342 8973 3338 8970
      3331 9011 3334 9020 3351 9034 3357 8988
TIME...MOT...LOC 2030Z 316DEG 13KT 3352 8991 3348 9020 

HAIL...1.00IN
WIND...60MPH
 
$$

DC
1 follow-up statement
749 
WWUS54 KJAN 092106
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
406 PM CDT SAT JUL 9 2016

MSC015-083-092116-
/O.CAN.KJAN.SV.W.0300.000000T0000Z-160709T2130Z/
CARROLL MS-LEFLORE MS-
406 PM CDT SAT JUL 9 2016

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL CARROLL AND
SOUTHEASTERN LEFLORE COUNTIES IS CANCELLED...
            
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.  HOWEVER HEAVY RAIN IS
STILL POSSIBLE WITH THESE THUNDERSTORMS.

LAT...LON 3347 8979 3342 8978 3342 8973 3338 8970
      3331 9011 3334 9020 3351 9034 3357 8988
TIME...MOT...LOC 2104Z 316DEG 13KT 3343 8981 3339 9010 

$$

DC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 3:16 PM CDT, 15 minutes earlier.

Area forecast discussion, Jul 9, 3:16 PM CDT, 15 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
316 PM CDT SAT JUL 9 2016

.DISCUSSION...Outflow boundary from overnight MCS in AR/TN has
slowed to a crawl across northeast LA/northcentral MS, but has served
as a good focus for showers and thunderstorms this afternoon. The GFS
brings this boundary south early this evening before moving it back
north overnight and continues to crank out QPF despite the loss of
heating.

Weak mid level shortwave/cyclonic shear axis looks to become a
fixture over the forecast area through at least mid week. As a
result, better mid level lapse rates will combine with PWs near 2
inches and daytime heating to produce a good scattering of showers
and thunderstorms each day. As such, the increased cloud cover and
rainfall will give the area some reprieve from the oppressive heat
of late. As has been the case today, a limited risk of severe
thunderstorms looks to exist again for Sunday with the better lapse
rates and the 20-25 knots of deep layer shear remaining over the
region. Damaging wind gusts and frequent lightning appear to be the
primary hazards expected. Will include as such in the HWO.

The heat looks to make a return by mid to late week as ridging from
the northwest will give the shear axis a nudge to the east allowing
drier/warmer air to increase in the column over the forecast area.
The reduced convection and cloud cover should allow maximum
temperatures to return to the mid 90s as heat indices push into the
lower 100s.

The models are hinting that the mid level ridge may begin to break
down somewhat moving into the weekend which should yield better
lapse rates and an increase in the diurnal convective activity./26/

&&

.AVIATION...VFR conditions will prevail for the most part through
much of the period. The Scattered thunderstorms will continue
through the afternoon and early evening hours, and these may bring
brief cig/visby reductions and strong wind gusts at times./15/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       75  92  73  92 /  32  56  31  46
Meridian      73  93  73  92 /  35  53  41  50
Vicksburg     75  92  74  92 /  39  53  36  31
Hattiesburg   76  92  75  91 /  25  61  29  49
Natchez       75  91  75  91 /  29  47  18  35
Greenville    74  91  73  93 /  51  54  22  39
Greenwood     74  89  73  90 /  45  55  18  41

&&

.JAN Watches/Warnings/Advisories...
MS...None.
LA...None.
AR...None.
&&
Hazardous weather outlook, Jul 9, 2:24 PM CDT, 1 hour 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
224 PM CDT SAT JUL 9 2016

ARZ074-075-LAZ007>009-MSZ018-019-025>052-055>058-066-101930-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-SIMPSON-SMITH-JASPER-
CLARKE-JONES-
224 PM CDT SAT JUL 9 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...EAST
CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...NORTHEAST
MISSISSIPPI...NORTHWEST MISSISSIPPI...SOUTHEAST MISSISSIPPI...AND
WEST CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND SUNDAY

SEVERE THUNDERSTORMS
THREAT...LIMITED
TIMING...THIS AFTERNOON AND AGAIN SUNDAY

EXCESSIVE HEAT
THREAT...LIMITED
TIMING...THROUGH THE REMAINDER OF THIS AFTERNOON

STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE DURING THE AFTERNOON
AND EARLY EVENING HOURS TODAY. DAMAGING WIND GUSTS, FREQUENT
LIGHTNING, AND LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH THESE
STORMS. STRONG TO SEVERE THUNDERSTORMS WILL ONCE AGAIN BE POSSIBLE
ON SUNDAY.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

HOT AND HUMID CONDITIONS WILL CONTINUE FOR THE REMAINDER OF THE
AFTERNOON WITH PEAK HEAT INDICES BETWEEN 100 AND 105 DEGREES.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)

.DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REMAINDER
OF THE AFTERNOON AND SUNDAY.

LAZ015-016-023>026-MSZ053-054-059>065-072>074-101930-
RICHLAND-MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-
CLAIBORNE-COPIAH-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-
JEFFERSON DAVIS-COVINGTON-MARION-LAMAR-FORREST-
224 PM CDT SAT JUL 9 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA...CENTRAL MISSISSIPPI...SOUTH CENTRAL MISSISSIPPI...
SOUTHEAST MISSISSIPPI...AND SOUTHWEST MISSISSIPPI.

.DAY ONE...TONIGHT AND SUNDAY

EXCESSIVE HEAT
THREAT...LIMITED
TIMING...THROUGH THE REMAINDER OF THIS AFTERNOON

SEVERE THUNDERSTORMS
THREAT...LIMITED
TIMING...SUNDAY

HOT AND HUMID CONDITIONS WILL CONTINUE FOR THE REMAINDER OF THE
AFTERNOON WITH PEAK HEAT INDICES BETWEEN 100 AND 105 DEGREES.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)

STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE DURING THE AFTERNOON
AND EARLY EVENING HOURS ON SUNDAY. DAMAGING WIND GUSTS, FREQUENT
LIGHTNING, AND LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH THESE
STORMS.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3)

.DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION SUNDAY.

15

&&

...HAZARD LEGEND...

*SEVERE THUNDERSTORMS*
EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF
 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.
LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60
 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.

*EXCESSIVE HEAT*
EXTREME...MAXIMUM HEAT INDEX GREATER THAN 110 DEGREES FOR 3 OR
 MORE DAYS IN A ROW AND/OR AIR TEMPERATURES GREATER THAN 107
 DEGREES.
SIGNIFICANT...MAXIMUM HEAT INDEX GREATER THAN 110 DEGREES
 AND/OR AIR TEMPERATURES GREATER THAN 105 DEGREES.
ELEVATED...MAXIMUM HEAT INDEX 105 TO 110 DEGREES AND/OR AIR
 TEMPERATURES GREATER THAN 103 DEGREES.
LIMITED...MAXIMUM HEAT INDEX NEAR 105 DEGREES AND/OR AIR
 TEMPERATURES 100 TO 103 DEGREES.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
NWS JAN TROPICAL PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL
NATIONAL HURRICANE CENTER HOME PAGE...
   WWW.NHC.NOAA.GOV/
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

STORM PREDICTION CENTER (SPC)...
   WWW.SPC.NOAA.GOV/
SPC...MESO ANALYSIS...
   WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/#
SPC...DAY 1 THROUGH 3 OUTLOOKS...
   WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/
SPC...STORM REPORTS...
   WWW.SPC.NOAA.GOV/CLIMO/
NWS JAN CURRENT SVR/TOR WATCHES...
   WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Special weather statement, Jul 9, 12:41 PM CDT, 2 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1241 PM CDT SAT JUL 9 2016

MSZ036-091815-
HOLMES MS-
1241 PM CDT SAT JUL 9 2016

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL HOLMES COUNTY UNTIL 115
PM CDT...

AT 1241 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR HOWARD...OR NEAR THORNTON...MOVING EAST AT 10 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  HOWARD AROUND 1250 PM CDT.
  TOLARVILLE AROUND 1255 PM CDT.
  COXBURG AROUND 105 PM CDT.
  FRANKLIN...LEXINGTON...BROZVILLE AND EBENEZER AROUND 115 PM CDT.

LAT...LON 3302 9032 3320 9029 3319 8990 3292 8995
TIME...MOT...LOC 1741Z 292DEG 10KT 3310 9024

DB
Special weather statement, Jul 9, 1:28 PM CDT, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
128 PM CDT SAT JUL 9 2016

MSZ046-091900-
KEMPER MS-
128 PM CDT SAT JUL 9 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN KEMPER COUNTY UNTIL
200 PM CDT...

AT 127 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR ELECTRIC MILLS...OR 18 MILES EAST OF PRESTON...MOVING EAST AT 15
MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  ELECTRIC MILLS AROUND 145 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE SCOOBA.

LAT...LON 3269 8838 3276 8861 3292 8857 3289 8835
TIME...MOT...LOC 1827Z 273DEG 11KT 3283 8852

DB
Special weather statement, Jul 9, 1:38 PM CDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
138 PM CDT SAT JUL 9 2016

ARZ075-091915-
CHICOT AR-
138 PM CDT SAT JUL 9 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN CHICOT COUNTY UNTIL
215 PM CDT...

AT 136 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR EUDORA...MOVING SOUTHEAST AT 15 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  EUDORA AROUND 145 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3326 9138 3320 9116 3300 9127 3301 9128
      3315 9144
TIME...MOT...LOC 1836Z 302DEG 14KT 3315 9129

7
Special weather statement, Jul 9, 1:59 PM CDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
159 PM CDT SAT JUL 9 2016

MSZ036-042-091945-
HOLMES MS-YAZOO MS-
159 PM CDT SAT JUL 9 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN YAZOO AND
SOUTHWESTERN HOLMES COUNTIES UNTIL 245 PM CDT...

AT 159 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR YAZOO CITY...MOVING EAST AT 20 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  BENTON AND COXBURG AROUND 235 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE EDEN.

LAT...LON 3302 9005 3272 9014 3284 9048 3292 9046
      3293 9045 3294 9045 3301 9043
TIME...MOT...LOC 1859Z 282DEG 16KT 3292 9042

DB
Special weather statement, Jul 9, 2:12 PM CDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
212 PM CDT SAT JUL 9 2016

MSZ031-033-039-092000-
OKTIBBEHA MS-NOXUBEE MS-LOWNDES MS-
212 PM CDT SAT JUL 9 2016

...A STRONG THUNDERSTORM WILL AFFECT EASTERN OKTIBBEHA...NORTHEASTERN
NOXUBEE AND LOWNDES COUNTIES UNTIL 300 PM CDT...

AT 212 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER CRAWFORD...OR 18 MILES SOUTHEAST OF STARKVILLE...MOVING EAST AT
30 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  DEERBROOK AROUND 225 PM CDT.
  BIGBEE VALLEY AND PRAIRIE POINT AROUND 240 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE ARTESIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3306 8833 3332 8886 3352 8885 3352 8867
      3351 8867 3351 8860 3352 8859 3351 8828
TIME...MOT...LOC 1912Z 286DEG 27KT 3328 8859

DC
Special weather statement, Jul 9, 2:41 PM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
241 PM CDT SAT JUL 9 2016

MSZ026-028-029-032-092015-
CHOCTAW MS-GRENADA MS-WEBSTER MS-MONTGOMERY MS-
241 PM CDT SAT JUL 9 2016

...A STRONG THUNDERSTORM WILL AFFECT MONTGOMERY...WESTERN WEBSTER...
SOUTHEASTERN GRENADA AND NORTHWESTERN CHOCTAW COUNTIES UNTIL 315 PM
CDT...

AT 240 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR LODI...OR 16 MILES EAST OF WINONA...MOVING SOUTHEAST AT 25 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  EUPORA AROUND 300 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3343 8921 3338 8965 3340 8965 3340 8970
      3362 8979 3367 8979 3368 8981 3371 8934
TIME...MOT...LOC 1940Z 322DEG 24KT 3358 8945

DC

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 9, 12:40 PM CDTSpecial Weather StatementJANNoxubee35 min
Jul 9, 12:41 PM CDTSpecial Weather StatementJANHolmes34 min
Jul 9, 12:59 PM CDTSevere Thunderstorm WarningJANNoxubee61 min
Jul 9, 1:28 PM CDTSpecial Weather StatementJANKemper32 min
Jul 9, 1:59 PM CDTSpecial Weather StatementJANYazoo46 min
Jul 9, 2:07 PM CDTSevere Thunderstorm WarningJANGrenada23 min
Jul 9, 2:12 PM CDTSpecial Weather StatementJANLowndes48 min
Jul 9, 2:41 PM CDTSpecial Weather StatementJANMontgomery34 min
Jul 9, 3:03 PM CDTSevere Thunderstorm WarningJANChoctaw, Webster42 min
Jul 9, 3:13 PM CDTSevere Thunderstorm WarningJANAttala, Leake47 min
Jul 9, 3:27 PM CDTSevere Thunderstorm WarningJANLauderdale32 min
Jul 9, 3:46 PM CDTSpecial Weather StatementJANNewton44 min
Jul 9, 3:49 PM CDTSpecial Weather StatementJANChoctaw, Winston26 min
Jul 9, 3:53 PM CDTSpecial Weather StatementJANNewton52 min
Jul 9, 4:02 PM CDTSevere Thunderstorm WarningJANLeake, Neshoba, Newton, Scott58 min
Jul 9, 4:09 PM CDTSevere Thunderstorm WarningJANClarke, Lauderdale51 min
Jul 9, 4:24 PM CDTSevere Thunderstorm WarningJANLauderdale, Neshoba, Newton51 min
Jul 9, 4:30 PM CDTSpecial Weather StatementJANWinston45 min
Jul 9, 4:37 PM CDTSpecial Weather StatementJANCoahoma38 min
Jul 9, 5:09 PM CDTSpecial Weather StatementJANNeshoba51 min
Jul 9, 5:14 PM CDTSpecial Weather StatementJANJones31 min
Jul 9, 5:21 PM CDTSpecial Weather StatementJANJones24 min
Jul 9, 5:47 PM CDTSpecial Weather StatementJANSunflower43 min
Jul 9, 6:21 PM CDTSpecial Weather StatementJANRankin39 min
Jul 9, 6:41 PM CDTSpecial Weather StatementJANWashington49 min
Jul 9, 6:47 PM CDTFlash Flood WarningJANSunflower3 hr

Nearby

Severe Thunderstorm Warnings in Mississippi, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.